Monotone and convex interpolation by weighted quadratic splines

Kvasov, Boris
February 2014
Advances in Computational Mathematics;Feb2014, Vol. 40 Issue 1, p91
Academic Journal
In this paper we discuss the design of algorithms for interpolating discrete data by using weighted C quadratic splines in such a way that the monotonicity and convexity of the data are preserved. The analysis culminates in two algorithms with automatic selection of the shape control parameters: one to preserve the data monotonicity and other to retain the data convexity. Weighted C quadratic B-splines and control point approximation are also considered.


Related Articles

  • On an algorithm for finding the electric potential distribution in the DG-MOSFET transistor. Blokhin, A.; Semisalov, B. // Computational Mathematics & Mathematical Physics;Jun2013, Vol. 53 Issue 6, p798 

    An efficient numerical algorithm for finding the electric potential distribution in the DG-MOSFET transistor is proposed and discussed in detail. The class of hydrodynamic models describing the charge transport in semiconductors includes the Poisson equation for the electric potential. Since the...

  • Convexity of the Proximal Average. Johnstone, Jennifer A.; Koch, Valentin R.; Lucet, Yves // Journal of Optimization Theory & Applications;Jan2011, Vol. 148 Issue 1, p107 

    We complete the study of the convexity of the proximal average by proving it is convex as a function of each of its parameters separately, but not jointly convex as a function of any two of its parameters. We present an interpolation-based plotting algorithm that takes advantage of the partial...

  • ALGORITHM FOR CALCULATING A TWO VARIABLES INTERPOLATION BICUBIC SPLINE FUNCTION. Lixandru, Ion // Annals of the University Dunarea de Jos of Galati: Fascicle II, ;2011, Vol. 34 Issue 2, p325 

    Although there is a well-founded theory about the cubic or bicubic spline functions, this cannot be put into practice because of the big dimensions of the formulas which appear, of the fact that in this formulas partial derivates of the function interpose, going up to five or six orders etc....

  • Partition of unity interpolation on multivariate convex domains. Cavoretto, R.; De Rossi, A.; Perracchione, E. // International Journal of Modeling, Simulation & Scientific Compu;Dec2015, Vol. 6 Issue 4, p-1 

    In this paper, we present an algorithm for multivariate interpolation of scattered data sets lying in convex domains , for any . To organize the points in a multidimensional space, we build a -tree space-partitioning data structure, which is used to efficiently apply a partition of unity...

  • Convexity Preserving Interpolation by GC²-Rational Cubic Spline. Dube, M.; Rana, P. S. // International Journal of Computer Applications;Dec2013, Vol. 84, p1 

    A weighted rational cubic spline interpolation has been constructed using rational spline with quadratic denominator. GC1-piecewise rational cubic spline function involving parameters has been constructed which produces a monotonic interpolant to given monotonic data . The degree of smoothness...

  • Monotone and convex interpolation by weighted cubic splines. Kvasov, B. // Computational Mathematics & Mathematical Physics;Oct2013, Vol. 53 Issue 10, p1428 

    Algorithms for interpolating by weighted cubic splines are constructed with the aim of preserving the monotonicity and convexity of the original discrete data. The analysis performed in this paper makes it possible to develop two algorithms with the automatic choice of the shape-controlling...

  • A DUALITY THEORY FOR INFINITE-HORIZON OPTIMIZATION OF CONCAVE INPUT/OUTPUT PROCESSES. Evers, Joseph J. M. // Mathematics of Operations Research;Nov83, Vol. 8 Issue 4, p479 

    A general concave ∞-horizon optimization model is analyzed with the help of a special convexity concept, which combines both the usual convexity and the dynamic structure. The axiomatic setup leads to a perfect symmetry between the primal and dual problems. After introducing a particular...

  • THE FLATNESS THEOREM FOR NONSYMMETRIC CONVEX BODIES VIA THE LOCAL THEORY OF BANACH SPACES. Banaszczyk, Wojciech; Litvak, Alexander E.; Pajor, Alain; Szarek, Stanislaw J. // Mathematics of Operations Research;Aug99, Vol. 24 Issue 3, p728 

    Let L be a lattice in Rn and K a convex body disjoint from L. The classical Flatness Theorem asserts that then w(K.L.), the L-width of K, does not exceed some bound, depending only on the dimension n; this fact was later found relevant to questions in integer programming. Kannan and Lovész...

  • An adaptive cubic regularization algorithm for nonconvex optimization with convex constraints and its function-evaluation complexity. CARTIS, C.; GOULD, N. I. M.; TOINT, PH. L. // IMA Journal of Numerical Analysis;Oct2012, Vol. 32 Issue 4, p1662 

    The adaptive cubic regularization algorithm described in Cartis et al. (2009, Adaptive cubic régulari-sation methods for unconstrained optimization. Part I: motivation, convergence and numerical results. Math. Program., 127, 245-295; 2010, Adaptive cubic régularisation methods for...


Read the Article


Sorry, but this item is not currently available from your library.

Try another library?
Sign out of this library

Other Topics